MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335560
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 09/10/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a first revision surgery had been performed on plaintiff's left hip on (b)(6) 2014, the plaintiff chronic recurrent dislocations that led to a second revision surgery, which was performed on (b)(6) 2015 to treat the adverse event.The liner, the cup, and the femoral head were replaced.The plaintiff's outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, with the information provided, the clinical root cause of the reported chronic, recurrent dislocations and intraoperative findings of significant amount of fluid and old soft tissue necrosis from the metal-on-metal hip cannot be confirmed, and it cannot be concluded that the reported events and subsequent revision were associated with a mal-performance of the implant or implant failure.The patient impact beyond the pain, revision, and expected transient post-op convalescence period cannot be determined.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12370929
Report Number1020279-2021-06536
Device Sequence Number17172702
Product Code MBL
UDI-Device Identifier03596010598288
UDI-Public03596010598288
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2018
Device Model Number71335560
Device Catalogue Number71335560
Device Lot Number08MM11547
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/06/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN SYNERGY HIP STEM/09JM02821
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR